Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 111, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 30, 2005, 7:38 PM EDT for Tattnall County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 7:38 PM EDT (23:38 UTC)
- Expired
- Jul 30, 2005, 8:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 302338 SVRCHS GAC267-310015- /O.NEW.KCHS.SV.W.0111.050730T2338Z-050731T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 738 PM EDT SAT JUL 30 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TATTNALL COUNTY IN SOUTHEAST GEORGIA * UNTIL 815 PM EDT * AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GLENNVILLE TO MENDES...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF CLAXTON TO 10 MILES SOUTHEAST OF REIDSVILLE...MOVING NORTH AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... GLENNVILLE... MENDES... MIDWAY... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3203 8180 3211 8211 3188 8202 3187 8192 $$ 33
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:25 PM EDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jul 30, 2:25 PM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 225 PM EDT SAT JUL 30 2005 .SHORT TERM /TONIGHT THROUGH MONDAY/... PATTERN TO BE DOMINATED BY DEEP TROPICAL MOISTURE AND A STALLED OUT BOUNDARY THROUGH THE PERIOD. MAJORITY OF CURRENT CONVECTIVE ACTIVITY OCCURRING FAIRLY FAR INLAND AND AS THE SEAS BREEZE CONTINUES TO ADVANCE INLAND...BEST CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING IS WELL INLAND....WILL CONTINUE WITH LIKELY POPS FOR THIS AREA. THEN OVERNIGHT EXPECT MOST OF CONVECTIVE ACTIVITY OVER LAND TO DISSIPATE WHILE NOCTURNAL CONVECTION DEVELOPS OVER THE WATERS. HIGHEST POPS LATER TONIGHT AND SUNDAY MORNING WILL BE OVER THE WATER AND IMMEDIATE COASTAL AREAS. ON SUNDAY...HAVE RAISED POPS TO LIKELY FOR INLAND AREAS AS CONVECTION AGAIN REDEVELOPS OVER THE LAND. LOWEST CHANCES FOR PRECIPITATION DURING THIS PERIOD IS AT AREA BEACHES DURING THE AFTERNOON AND EVENING HOURS. CLOUDS AND PRECIPITATION TO KEEP HIGH TEMPERATURES SLIGHTLY BELOW SEASONAL NORMS. SOME LOCALLY HEAVY RAINS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... WEAK FRONTAL TROF/BOUNDARY EXPECTED TO REMAIN ACROSS OR VERY NEAR MY COUNTY WARNING THROUGH MOST IF NOT ALL OF THIS PERIOD. PRECIPITAL WATER VALUES ARE EXPECTED TO DROP SOMEWHAT DURING THIS PERIOD AND AS A RESULT EXPECT PRECIPITATION CHANCES BOTH OVER LAND AND OVER THE WATER TO DROP TO MORE TYPICAL LEVELS BY THE END OF THE WEEK. IN ADDITION...HIGHS SHOULD CLIMB BACK TO NEAR SEASONAL VALUES BY THE MIDDLE OR END OF THE WEEK. && .MARINE...FEW CHANGES TO ONGOING THINKING. INVERTED PRE-FNTL SFC TROF WILL REMAIN OVR THE WATERS THROUGH SUN...KEEPING WINDS SLY... THEN DISSIPATE WHILE THE WEAK FNT APCHS THE WATERS. FNT WILL THEN SETTLE DOWN INVOF THE MARINE AREA AND ALLOW A MORE PERSISTENT ONSHORE FLOW THRU THE MIDDLE OF NEXT WEEK. WIND SPEEDS WILL REMAIN AOB 15 KT AND SEAS AOB 4 FT. && .AVIATION...CONVECTION AGAIN THE MAIN PROBLEM...BUT KCHS IS SEEING THE ACTION TDA AS OPPOSED TO KSAV WHICH SAW IT YDA. TSRA ALREADY OCCURRED AT KCHS AND WITH TSTM ACTIVITY SW OF THE AIRPORT WILL CONTINUE TSRA MENTION THRU 30/20Z. OTHERWISE...WILL LOOK FOR DIURNALLY DRIVEN ACTIVITY TO SETTLE DOWN SHORTLY AFTER DARK BUT WILL BE FOLLOWED BY CONVECTION OVR THE COASTAL WATERS THAT MAY MOVE INLAND. KCHS HAS THE BETTER SHOT SO WILL MAINTAIN CB MENTION AFTER 31/07Z. MVFR VSBYS CONTINUE TO BE POSSIBLE OVRNGT...FOLLOWED BY MORE CONVECTION TMRW. && .CHS WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. MARINE...NONE. && MTE/JPC
Hazardous weather outlook, Jul 30, 6:06 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 606 PM EDT SAT JUL 30 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-311000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 606 PM EDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .THUNDERSTORMS...A FEW STRONG THUNDERSTORMS WILL OCCUR ACROSS THE AREA EARLY TONIGHT...ESPECIALLY IN CHARLESTON AND BERKELEY COUNTIES...AS WELL AS IN EXTREME SOUTHEAST GEORGIA. FREQUENT LIGHTNING... LOCALIZED GUSTY WINDS...VERY HEAVY RAINS AND SMALL HAIL CAN BE EXPECTED WITH SOME OF THESE STORMS. THERE IS ALSO A SMALL CHANCE OF WIND GUSTS PAST 60 MPH AND LARGE HAIL IN ONE OR TWO OF THE STORMS. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .THUNDERSTORMS...THERE IS A CHANCE OF A FEW STRONG THUNDERSTORMS EACH AFTERNOON AND EVENING ACROSS THE AREA. FREQUENT LIGHTNING...GUSTY WINDS AND VERY HEAVY RAINS WITH BE THE MOST SIGNIFICANT HAZARDS. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS MCINTOSH...LONG AND LIBERTY COUNTIES EARLY TONIGHT. 33
In the hours before
Special weather statement, Jul 30, 5:51 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 551 PM EDT SAT JUL 30 2005 GAZ099-100-114-115-302230- BULLOCH-CANDLER-EVANS-TATTNALL- 551 PM EDT SAT JUL 30 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY AND BULLOCH COUNTY THROUGH 630 PM EDT... AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM ADABELLE TO BELLVILLE TO 4 MILES NORTHWEST OF REIDSVILLE...OR FROM 9 MILES NORTH OF CLAXTON TO 4 MILES WEST OF CLAXTON TO 4 MILES NORTHWEST OF REIDSVILLE...AND MOVING LITTLE. THIS CLUSTER OF STRONG THUNDERSTORMS...AND OTHERS THAT WILL DEVELOP...WILL AFFECT AREAS IN AND AROUND UNION...UNDINE... SHAMROCK...PULASKI...PARISH...ALINE...METTER...MANASSAS... EXCELSIOR...CLAXTON...COLLINS AND COBBTOWN THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU ARE. 33
Special weather statement, Jul 30, 6:24 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 624 PM EDT SAT JUL 30 2005 GAZ114-115-302300- EVANS-TATTNALL- 624 PM EDT SAT JUL 30 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY THROUGH 700 PM EDT... AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 3 MILES EAST OF DAISY TO 3 MILES NORTHEAST OF HUGHLAND...OR FROM 7 MILES EAST OF CLAXTON TO 5 MILES EAST OF REIDSVILLE...MOVING LITTLE.STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MIDWAY...MENDES...JENNIE...HUGHLAND...DANIELS...BAY BRANCH... UNDINE...MANASSAS...HAGAN AND EDNA THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU ARE. 33
Special weather statement, Jul 30, 6:36 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 636 PM EDT SAT JUL 30 2005 GAZ137-302330- LONG- 636 PM EDT SAT JUL 30 2005 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 730 PM EDT... AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS JUST SOUTH OF THE ALTAMAHA RIVER...MOVING NORTH NEAR 15 MPH. MEANWHILE...A BOUNDARY FROM THUNDERSTORMS NEAR CLAXTON AND DENMARK IS PROGRESSING SOUTH. AS THESE TWO AREAS MERGE THIS EVENING ACROSS LONG COUNTY THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS. SOME LOCATIONS THAT CAN EXPECT THE STRONG THUNDERSTORMS INCLUDE...NOBLE...BEARDS CREEK...DONALD...WEFANIE...LUDOWICI... ELIM AND AIMAR THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU ARE. 33
Special weather statement, Jul 30, 6:42 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 642 PM EDT SAT JUL 30 2005 GAZ138>141-302330- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH- 642 PM EDT SAT JUL 30 2005 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 730 PM EDT... AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 8 MILES WEST OF COX TO 11 MILES SOUTH OF DARIEN...MOVING NORTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND COX...DARIEN...EULONIA...RIDGEVILLE...ASHINTILLY...TOWNSEND... ARDICK...SAPELO ISLAND...MERIDIAN...HUXFORD...HALFMOON LANDING AND CARNIGAN THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU ARE. 33
Special weather statement, Jul 30, 6:50 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 650 PM EDT SAT JUL 30 2005 GAZ114-115-302330- EVANS-TATTNALL- 650 PM EDT SAT JUL 30 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY THROUGH 730 PM EDT... AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS OVER MUCH OF EVANS COUNTY AND PARTS OF TATTNALL COUNTY. STORMS WERE MOVING IN SEVERAL DIFFERENT DIRECTIONS AT THIS TIME. IF YOU ARE IN EITHER OF THESE COUNTIES THIS EVENING EXPECT STRONG THUNDERSTORMS...ESPECIALLY IF YOU ARE IN AND AROUND GLENNVILLE... MIDWAY...FIVE POINTS...UNDINE...TISON...MENDES...MANASSAS... LYNN...HUGHLAND...CLAXTON AND HAGAN THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU ARE. 33
Special weather statement, Jul 30, 7:26 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 726 PM EDT SAT JUL 30 2005 GAZ114-137-138-140-141-310015- COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-TATTNALL- 726 PM EDT SAT JUL 30 2005 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...TATTNALL COUNTY... MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 815 PM EDT... AT 726 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG THUNDERSTORMS...FROM 13 MILES SOUTH OF REIDSVILLE TO 2 MILES NORTHEAST OF LUDOWICI TO 9 MILES NORTH OF DARIEN...MOVING NORTH AT 15 MPH. THESE CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WEFANIE...VALONA...TOWNSEND...SAPELO ISLAND...RACCOON BLUFF...NOBLE...MERIDIAN...ALLENHURST...LUDOWICI...HUXFORD AND FIVE POINTS THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU ARE. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:59 PM EDT | Special Marine Warning | CHS | 91 min | |
| Jul 30, 6:59 AM EDT | Special Marine Warning | CHS | 91 min | |
| Jul 30, 8:33 AM EDT | Special Marine Warning | CHS | 87 min | |
| Jul 30, 7:04 PM EDT | Marine Weather Statement | CHS | 56 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.